MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER
Model Number 52308
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that 2 of the magic 3 catheters were failed in the patient.
 
Event or Problem Description
It was reported that 2 of the magic 3 catheters were failed in the patient.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.Based on the event description, there was a insufficient product defects information to select the applicable failure mode.It was unknown whether the device had met specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown, therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter 1.Wash your hands thoroughly with soap and water.2.Peel open the pack at the funnel end to expose approximately 2¿- 4¿ of the catheter.Don¿t remove the catheter yet.3.Wash the area around the meatus before catheterizing.4.Wash your hands again.5.Using the catheter: with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.Using the sure-grip¿ sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.D.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Remove the catheter from the pack.B.Lubricate the catheter tip with lubricating gel.C.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.6.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.7.Finish by disposing of the catheter and its packaging.8.Wash your hands with soap and water.".

Brand Name
MAGIC3 INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10253320
Report Number1018233-2020-04428
Device Sequence Number13721447
Product Code KOD
UDI-Device Identifier00801741068348
UDI-Public(01)00801741068348
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number52308
Device Catalogue Number52308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1